MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC MODEL 3000 - 30ML VOLUME, LOW; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

CODMAN AND SHURTLEFF, INC MODEL 3000 - 30ML VOLUME, LOW; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Catalog Number AP03000L
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Overdose (1988)
Date of Event 08/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This initial/final mdr will be the only report submitted for mfr report #1226348-2018-00744.Manufacture date: 03/2010 expiration date: 03/2012 additional initial reporter information was requested; however, is unknown.Conclusion: based on the information, the event could not be confirmed.The product was not returned for analysis; however a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that a patient's codman 3000 pump (ap03000l/(b)(4)), used for pain control, was malfunctioning and the patient was showing signs of overdose following a refill of the pump with morphine and clonidine on (b)(6) 2018.The patient was taken to (b)(6) hospital in (b)(6) and placed in the icu on that date.There were no alarms noted on the pump.No physicians were willing to empty the codman 3000 pump at this facility.The final decision at the time was to wait until the patient's pain physician could be contacted.The patient was treated for overdose with narcan.The patient did not have a fever and no heat had been applied to the pump implant site.The pump was emptied on an unknown date and refilled with preservative free normal saline.The pump remains implanted and is flowing at the expected rate.The patient was still hospitalized as of (b)(6) 2018.

Brand Name
MODEL 3000 - 30ML VOLUME, LOW
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
33 technology drive
irvine CA 92618
MDR Report Key7930793
Report Number1226348-2018-00744
Device Sequence Number19262939
Product Code LKK
UDI-Device Identifier10886704043607
UDI-Public10886704043607
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAP03000L
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2018
Initial Report FDA Received Date10/03/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;